When I was about four years old I had an allergic reaction to Amoxicillin - I remember it, though vaguely & with a little help from mother - I had a severe rash, that was actually more like bruises all over & my joints didn't work. It was like they froze up or maybe they just hurt so I didn't walk - in either case, it wasn't pleasant.
Emma has taken Augemtin before for an ear infection and I don't remember her having a reaction. Last Thursday I took her to the doctor & she was given a prescription for it again (another ear infection). So, she's been taking it ever since without any problems, but this morning when I woke her up I found that she had a rash all over her. It isn't really raised - no bumps - more like red blotches all over her skin from her face, behind her ears, down her neck, chest and back and onto her legs. She doesn't seem to be bothered by it at all and isn't complaining of anything hurting. I immediately took pics of it and sent them to my parents and sure enough, mother said it looked similar to what happened to me when I was four. I called the doctor and he says most likely it is a reaction to the medicine - to quit giving it to her and give her some Benadryl, so that's what I did. She is with the baby sitter now and apparently feeling fine. The rash was still there about 8:30, but I guess it'll take a little time for the Benadryl to make it go away.
So...now when the doctors ask if she is allergic to anything I think we can safely say Penicillin, just like her mommy. It was pretty scary to see this morning, though - she was laying on her stomach so I didn't see it at first, then when I turned her over to wake her and saw this red from head to toe it really made me catch my breath. I am just so thankful the reaction was only a skin reaction and not something respiratory that could have been very serious! Allergies like that really scare me.